Hail, Holt
- When
- August 9, 1:49 PM CST
- Where
- Holt County, 4.84 mi N of Page
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.470, -98.420
Isolated thunderstorms produced large hail and strong winds across parts of north central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms produced large hail and strong winds across parts of north central Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 9, 12:09 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 109 PM CDT SUN AUG 9 2015 .SYNOPSIS... ISSUED AT 328 AM CDT SUN AUG 9 2015 AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE FROM CENTRAL INTO EASTERN SOUTH DAKOTA ASSOCIATED NEAR A WEAK FRONTAL BOUNDARY EXTENDING FROM SRN MINN THROUGH CENTRAL SOUTH DAKOTA INTO THE WESTERN NEBR PNHDL. ANOTHER AREA OF THUNDERSTORMS REMAINS ANCHORED ON THE CUSP OF A WARM FRONT FROM ECTRL NEBR INTO SWRN IA. DEWPOINTS IN WRN NEBR RANGING IN THE MID TO UPPER 60S. PATCHY FOG EXISTS FROM CENTRAL INTO NERN NEBR. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 328 AM CDT SUN AUG 9 2015 NEAR TERM CONCERN IS THE DEVELOPMENT OF PATCHY FOG UNTIL MID MORNING. MODELS ARE IN FAIR AGREEMENT FOR FOG TO CONTINUE EXPANDING WESTWARD INTO THE SERN PNHDL AND SWRN NEBR. SKIES LOOK TO BE PARTLY SUNNY TODAY...WITH ANY STRATUS FROM EARLY MORNING FOG TO BURN OFF BY 10AM CDT. FCST HIGHS TODAY TO RANGE MAINLY FROM 86 TO 90 DEGREES WITH A DOWNSLOPING WESTERLY WINDS HELPING TO MIX DOWN H85 TEMPS OF 23 TO 27C. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON IN NCTRL NEBR SOUTHWARD ACROSS THE ERN HALF OF THE FA. WHILE MID LEVEL LAPSE RATES ARE ONLY 6.5 TO 7C/KM...SBCAPES WILL INCREASE TO 1500 TO 2000 J/KG EAST OF AN ANW THROUGH NORTH PLATTE LINE. THE STRONGEST DEEP LAYER SHEAR WILL BE IN NERN FA RANGING FROM 40 TO 50 KTS SUPPORTIVE OF A FEW SEVERE STORMS. AREA FOR BEST STORM DEVELOPMENT WILL BE FROM SCTRL SD INTO THE ERN HALF OF NCTRL NEBR. ISOLATED DEVELOPMENT POSSIBLE FURTHER SOUTHWEST INTO LINCOLN AND FRONTIER COUNTY. STORM INITIATION THIS AFTERNOON WILL KEEP CHCS THIS EVENING ACROSS THE ERN HALF OF FA EXITING FAR ERN ZONES AFTER 06Z. A FEW SEVERE STORMS POSSIBLE THIS EVENING EAST OF VALENTINE THROUGH BURWELL WITH A FEW STRONG STORMS POSSIBLE SOUTHWEST OF THIS LINE TO AROUND THE NORTH PLATTE AREA. UPPER RIDGING IS FORECAST ACROSS THE CNTRL AND NRN ROCKIES AS A CLOSED LOW MOVES OVER THE HUDSON BAY REGION. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE NRN INTO THE CNTRL PLAINS OVERNIGHT. LOWS IN WRN NEBR SLIGHTLY COOLER THAN RECENT NIGHTS RANGING FROM THE UPPER 50S TO LOWER 60S MOST AREAS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 328 AM CDT SUN AUG 9 2015 MODEL GUIDANCE REMAINS IN GOOD AGREEMENT WITH THE AMPLIFICATION OF A UPPER LEVEL RIDGE ACROSS THE INTERMOUNTAIN WEST EARLY NEXT WEEK. THIS WILL FAVOR A GENERAL NORTHWEST STEERING FLOW ACROSS THE HIGH PLAINS AND ADJACENT SANDHILLS THROUGH THE ENTIRE WORK WEEK. WHILE THE FORECAST AREA REMAINS ON THE EASTERN PERIPHERY OF THE BUILDING RIDGE AND PLENTIFUL LOWER TROPOSPHERIC MOISTURE WILL BE IN PLACE...PRECIPITATION CHANCE WILL BE MAINLY TIED TO THE HIGHER TERRAIN OFF TO OUR WEST. PRECIPITATION CHANCES ARE NOT NIL HOWEVER AS THE OCCASIONAL PASSAGE OF A WEAK PERTURBATION MAY BE SUFFICIENT TO GENERATE/MAINTAIN AN ISOLATED THUNDERSTORM. ONE SUCH OPPORTUNITY ARRIVES LATE MONDAY OR EARLY ON TUESDAY...BUT THE TREND OF THE MODELS CONTINUES TO CONFINE THE CHANCES ONLY ACROSS OUR FAR SOUTHWEST. OTHERWISE THE NEXT NOTABLE SHOT A QPF ARRIVES LATE WEEK WHEN A SHORTWAVE BREAKSDOWN THE UPPER RIDGE AND FORCES A COLD FRONT ACROSS THE PLAINS. POST FRONTAL CONDITIONS WILL PROMOTE A SLIGHT COOL DOWN ON MONDAY...BUT THEREAFTER DAYTIME TEMPERATURES ARE FORECAST TO GRADUALLY INCREASE AS HIGH PRESSURE BUILDS TO THE SOUTHWEST OF THE FORECAST AREA AND INCREASING THERMAL ADVECTION SPREADS EAST FROM THE ROCKIES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1250 PM CDT SUN AUG 9 2015 A WARM FRONT ACROSS NORTHERN NEBRASKA WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. OTHER MORE ISOLATED STORMS WILL BE POSSIBLE ACROSS WESTERN AND SOUTHWEST AND INTO CENTRAL NEBRASKA. WINDS WILL BE LIGHT AND VARIABLE EXCEPT STRONGER AND GUSTY NEAR ANY THUNDERSTORM. VFR WILL BE THE RULE OUTSIDE ANY STORM ACTIVITY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...JACOBS AVIATION...TAYLOR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 AM CDT SUN AUG 9 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-101545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1045 AM CDT SUN AUG 9 2015 /945 AM MDT SUN AUG 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WEAK AREA OF LOW PRESSURE WILL DEVELOP ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH A WARM FRONT EXTENDING EAST FROM THE LOW THROUGH THE BASSETT...O'NEILL...CHAMBERS AND EWING AREAS. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THIS WARM FRONT LATE THIS AFTERNOON...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE NEAR THE WARM FRONT. OTHER STORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN NEBRASKA PANHANDLE INTO WESTERN NEBRASKA. THESE STORMS WILL TRACK SOUTHEAST INTO CENTRAL NEBRASKA THIS EVENING. A SEVERE STORM OR TWO WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY AS AN UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM CDT THIS AFTERNOON...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT SUN AUG 9 2015
NEZ010-092015-
HOLT NE-
227 PM CDT SUN AUG 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOLT COUNTY UNTIL
315 PM CDT...
AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAGE...OR 8 MILES EAST OF ONEILL...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PAGE AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE INMAN AND OPPORTUNITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 308 AND 328.
HIGHWAY 281 NEAR MILE MARKER .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NORTH PLATTE .
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4244 9865 4251 9864 4261 9861 4263 9836
4262 9831 4231 9830 4221 9830
TIME...MOT...LOC 1926Z 302DEG 17KT 4249 9848
TAYLORPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT SUN AUG 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 5 N PAGE 42.47N 98.42W
08/09/2015 E1.00 INCH HOLT NE PUBLIC
&&
SBAKERThe Sioux Falls radar (KFSD), 185 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Half inch size hail was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587785, 587786, 587787.